Solving the sailors and the coconuts problem via diagrammatic approach

Research output: Contribution to journalArticle

Abstract

In this article, we discuss how to use a diagrammatic approach to solve the classic sailors and the coconuts problem. It provides us an insight on how to tackle this type of problems in a novel and intuitive way. This problem-solving approach will be found useful to mathematics teachers or lecturers involved in teaching elementary number theory, recreational mathematics or mathematics problem solving. Copyright © 2009 The Author. Published by Oxford University Press on behalf of The Institute of Mathematics and its Applications.
Original languageEnglish
Pages (from-to)48-52
JournalTeaching Mathematics and its Applications
Volume29
Issue number1
DOIs
Publication statusPublished - Mar 2010

    Fingerprint

Citation

Man, Y. K. (2010). Solving the sailors and the coconuts problem via diagrammatic approach. Teaching Mathematics and its Applications, 29(1), 48-52.